MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 8MM X 20MM STRL; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORCI SCRW 8MM X 20MM STRL; SCREW, FIXATION, BONE
Model Number 7207918
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, the doctor used the guides and drill bits, which are needed to place the 8x20 screw, but at the moment of placing it, it was loose and the graft was loosed too, for this reason, they decided to remove it in order to put it back again, but the noticed that the tip was missing a piece.Then, they proceeded to remove what was left of the screw inside the patient and place a 9x30 screw, which worked properly.No patient injury was reported.
 
Additional Manufacturer Narrative
Visual assessment of the screw confirmed the reported breakage.The distal threads have broken off and were not returned for examination.Dimensional assessment of the screws major diameter was found to meet print specification.Clinical details were provided confirming the surgeon used a notched dilator to prepare the insertion site.Per the device ifu under warning: the starter must be utilized with the biorci screws to minimize screw breakage during insertion.If hard bone is encountered as in this case, the biorci tap should be used.
 
Additional Manufacturer Narrative
Device has not been returned for evaluation.Clinical details were provided confirming the surgeon used a notched dilator to prepare the insertion site.Per the device ifu 1061039 under warning: the starter must be utilized with the biorci screws to minimize screw breakage during insertion.If hard bone is encountered as in this case, the biorci tap should be used.

Brand Name
BIORCI SCRW 8MM X 20MM STRL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7163491
Report Number1219602-2018-00016
Device Sequence Number1407824
Product Code HWC
UDI-Device Identifier03596010485540
UDI-Public(01)03596010485540(17)220628(10)50671991
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Model Number7207918
Device Catalogue Number7207918
Device Lot Number50671991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/23/2018
03/14/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/29/2018
03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight55